MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Codes Migration or Expulsion of Device (1395); Separation Problem (4043)
Health Effect - Clinical Codes Arrhythmia (1721); Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422); Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6)2025 a 31mm amplatzer amulet left atrial appendage occluder was selected for implant.The patient had moderate to complex anatomy with a heavily pictinated left atrial appendage.The patient's landing zone measurements were measured under the following views: 24mm at 0 degrees, 25mm at 45 degrees, 23mm at 90 degrees, and 31mm at 135 degrees.Transesophageal echocardiogram (tee) was used during the procedure.During the procedure the occluder was determined to be too small in size.The occluder was removed from the patient and sized up to a 34mm amplatzer amulet left atrial appendage occluder.The second occluder showed adequate compression.Close criteria were met.A tension test was performed, however the occluder anchors were not engaged.The occluder was implanted.The following day the patient felt light-headed and presented with hypotension and intermitted premature ventricular contractions.Echocardiogram showed the occluder embolized to the mitral apparatus and caused a partial blockage leading to acute mitral regurgitation.The occluder was snared via transcatheter forceps and removed from the patient.On (b)(6)2025 a mitraclip was implanted.The patient status was stable.The user believed the occluder instability was the cause of the device embolization.
 
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization post amulet implant was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, and the cine review, the reported device embolization appears to be related to procedural conditions (occluder instability).The reported patient effects hypotension, arrythmia, obstruction/occlusion, mitral regurgitation could not be determined.It is possible that it was related to device embolized; however, this cannot be confirmed.There were no complaints associated with any other devices from the lot.The reported unexpected medical intervention and hospitalization were a result of case-specific circumstances as the device was snared.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 31mm amplatzer amulet left atrial appendage occluder was selected for implant.The patient had moderate to complex anatomy with a heavily pictinated left atrial appendage.The patient's landing zone measurements were measured under the following views: 24mm at 0 degrees, 25mm at 45 degrees, 23mm at 90 degrees, and 31mm at 135 degrees.Transesophageal echocardiogram (tee) was used during the procedure.During the procedure the occluder was determined to be too small in size.The occluder was removed from the patient and sized up to a 34mm amplatzer amulet left atrial appendage occluder.The second occluder showed adequate compression.Close criteria were met.A tension test was performed, however the occluder anchors were not engaged.The occluder was implanted.The following day the patient felt light-headed and presented with hypotension and intermitted premature ventricular contractions.Echocardiogram showed the occluder embolized to the mitral apparatus and caused a partial blockage leading to acute mitral regurgitation.The occluder was snared via transcatheter forceps and removed from the patient.On (b)(6) 2025 a mitraclip was implanted.The patient status was stable.The user believed the occluder instability was the cause of the device embolization.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23168567
Report Number2135147-2025-05497
Device Sequence Number18530478
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)280430(10)9072053
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number9072053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date09/29/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale